Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 77, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 25, 2004, 2:36 PM CDT for Nueces County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 2:36 PM CDT (19:36 UTC)
- Expired
- Jun 25, 2004, 3:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 17 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.6 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2263 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS54 KCRP 251936 SVRCRP TXC355-252030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 234 PM CDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL NUECES COUNTY IN TEXAS * UNTIL 330 PM CDT * AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF FLOUR BLUFF...OR OVER THE SOUTHSIDE OF CORPUS CHRISTI MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHWEST OF FLOUR BLUFF AROUND 320 PM CDT... THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF PENNIES... WINDS UP TO 60 MILES AN HOUR... VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE WARNING. THIS IS A DANGEROUS STORM...SEEK STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THIS STORM PASSES. THIS STORM HAS HAD A HISTORY OF PRODUCING PEA SIZED HAIL. LAT...LON 2775 9746 2761 9759 2757 9737 2761 9720 $$ TR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:45 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 25, 9:45 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 945 AM CDT FRI JUN 25 2004 .UPDATE...MODELS ARE OF LITTLE USE IT SEEMS REGARDING THE TIMING AND LOCATION OF PRECIP AS EACH ONE IS OFFERING A DIFFERENT SOLUTION. WILL BASE UPDATE DECISIONS ON WATER VAPOR LOOP AND REGIONAL UPPER AIR ANALYSIS. APPEARS THAT ONE SHORTWAVE HAS MOVED THROUGH THE CWA AND IS NOW OFFSHORE WHERE DEEPER CONVECTION IS LOCATED. THIS HAS PLACED THE CWA IN A SUBSIDENT ENVIRONMENT WITH WATER VAPOR LOOP INDICATING SOME FURTHER DRYING ALOFT AND CU DEVELOPMENT OUTSIDE THE WINDOW APPEARS SUPPRESSED. 850 FLOW IS PROGGED TO WEAKEN TODAY SO WIDESPREAD HEAVY RAINFALL THREAT IS LOW AND WILL CONT TO OMIT FLOOD WATCH...BUT KEEP HEAVY RAINFALL IN ZONES DUE TO SLOW CELL MOVEMENT. 12Z CRP SOUNDING INDICATES SOME DRIER AIR HAS WORKED IN. WITH SWLY FLOW ABOVE THE SURFACE AND AFOREMENTIONED SUBSIDENCE WILL INCREASE MAX TEMPS A CATEGORY ACROSS THE BOARD. APPEARS NEXT SHORTWAVE IS MOVING THROUGH COAHUILA AND IS RESPONSIBLE FOR THE CONVECTION SW OF DEL RIO. THIS SPOKE OF ENERGY SHOULD BE MOVING INTO THE WESTERN CWA THIS AFTERNOON...AND PVA WILL ENHANCE SEABREEZE INITIATED CONVECTION EARLY THIS EVENING OVER THE CENTRAL/EASTERN CWA. UPDATED THE ZONES TO WORD CONVECTION AS MAINLY IN THE AFTERNOON AND HAVE LOWERED POPS SLIGHTLY TO PLACE MOST OF THE CWA IN THE SCATTERED POP CRITERIA...WITH JUST THE NE CWA IN LIKELY. WITH SOME DRYING ALOFT AND INCREASED CAPE AS A RESULT OF EXPECTED TEMPS 90-95 WITH DEWPOINTS IN THE UPPER 70S WILL ALSO UPDATE HWO TO MENTION SOME SEVERE. BELIEVE THAT PULSE SEVERE THREAT APPEARS TOO ISOLATED TO MENTION IN THE ZONES ATTM. && TR/92
Hazardous weather outlook, Jun 25, 10:00 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1000 AM CDT FRI JUN 25 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-252300- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1000 AM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY AND TONIGHT ACROSS SOUTH TEXAS. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ISOLATED RAINFALL AMOUNTS OF UP TO 3 INCHES WILL BE POSSIBLE THROUGH TONIGHT...WITH MOST LOCATIONS RECEIVING MUCH LESS. ALSO...THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP WITH DIME SIZED HAIL AND 60 MPH WIND GUSTS LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL DISTURBANCE WILL CONTRIBUTE TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING. SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE MONDAY THROUGH THURSDAY...HOWEVER THE COVERAGE AND INTENSITY OF RAINFALL WILL DECREASE SIGNIFICANTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY IS NOT ANTICIPATED. TR
In the hours before
Special weather statement, Jun 25, 2:23 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 223 PM CDT FRI JUN 25 2004 TXZ229>234-239>246-252010- ARANSAS-BEE-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 240 PM CDT FRI JUN 25 2004 ...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MUCH OF THE COASTAL BEND AND RIO GRANDE PLAINS THIS AFTERNOON AND EVENING... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS THE COASTAL BEND FROM PORT OCONNOR TO KINGSVILLE WITH ADDITION SCATTERED STRONG THUNDERSTORMS FORMING OVER THE RIO GRANDE PLAINS. THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING...STRONG THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE FILLING IN ACROSS INLAND PORTIONS OF THE COASTAL BEND AND RIO GRANDE PLAINS. THE STRONGEST STORMS WILL LIKELY DEVELOP IN WESTERN SECTIONS OF THE COASTAL BEND AND AND ACROSS THE RIO GRANDE PLAINS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS GUSTING TO 40 TO 50 MPH...CONTINUOUS LIGHTNING AND TORRENTIAL RAIN WITH RAINFALL RATES BETWEEN TWO AND THREE INCHES AN HOUR. SOME STORM TOTAL RAINFALL AMOUNTS COULD APPROACH 3 TO 5 INCHES IN AREAS HARDEST HIT BY THESE VERY SLOW MOVING STORMS. IN ADDITION SOME STORMS MAY BECOME SEVERE...ESPECIALLY ALONG AND WEST OF INTERSTATE 37 WEST TO INTERSTATE 35. SEVERE STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR POSSIBLE SEVERE THUNDERSTORM AND FLASH FLOOD WARNINGS REGARDING THESE POTENTIALLY DANGEROUS THUNDERSTORMS. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:23 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 37 min |
| Jun 24, 7:50 PM CDT | Flash Flood Warning | CRP | Jim Wells | 115 min |
| Jun 24, 8:38 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells | 37 min |
| Jun 24, 9:17 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 58 min |
| Jun 24, 10:12 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
| Jun 25, 1:20 AM CDT | Special Marine Warning | CRP | 85 min | |
| Jun 25, 12:50 PM CDT | Flash Flood Warning | CRP | Calhoun | 115 min |
| Jun 25, 1:05 PM CDT | Flash Flood Warning | CRP | San Patricio | 115 min |
| Jun 25, 1:10 PM CDT | Special Marine Warning | CRP | 65 min | |
| Jun 25, 1:18 PM CDT | Flash Flood Warning | CRP | Aransas | 87 min |
| Jun 25, 1:33 PM CDT | Flash Flood Warning | CRP | Nueces | 117 min |
| Jun 25, 1:53 PM CDT | Special Marine Warning | CRP | 67 min | |
| Jun 25, 2:57 PM CDT | Special Marine Warning | CRP | 93 min | |
| Jun 25, 3:12 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
| Jun 25, 3:20 PM CDT | Special Marine Warning | CRP | 85 min | |
| Jun 25, 3:31 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 119 min |
| Jun 25, 4:08 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 52 min |
| Jun 25, 4:40 PM CDT | Flash Flood Warning | CRP | McMullen | 3 hr |
| Jun 25, 4:41 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 49 min |
| Jun 25, 5:04 PM CDT | Flash Flood Warning | CRP | Live Oak | 116 min |
| Jun 25, 5:04 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 41 min |
| Jun 25, 5:12 PM CDT | Flash Flood Warning | CRP | Duval | 2 hr |
| Jun 25, 6:33 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.